View unanswered posts | View active topics It is currently Mon Sep 22, 2014 12:38 am



Reply to topic  [ 22 posts ]  Go to page Previous  1, 2
 Mucus 
Author Message

Joined: Sun Oct 21, 2007 4:18 pm
Posts: 835
Location: Acton, MA
Post 
Frank was on the scop patch for a few days and was so confused and had no grip on life, maybe I didn't give it long enough or it might be just how it effected "him". I have given him mucinex, tablet, for a horrible cough, I'm thrill at how well it is working.


Thu Jul 01, 2010 6:59 am
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Post 
He does talk, but it makes no sense at all. Does answer yes or no appropriately. My knowledge of anticholinergic side effects are mental confusion and worsening motor symptoms. Am I correct in this? Would the atropine drops or the scop patch be worse one? I have a meeting with the hospice doc Tuesday morning and am trying to gather info. I did read all the posts on mucus and have implimented suggestions. I have taken him of dairy and cold drinks which some members here have mentioned,. My hospice nurse mentioned constipation is also a problem, and I have been having that problem already. I am getting overwhelmed by all this. Any info would be helpful to me. I am trying very hard to keep him comfortable without completely zoning him out. Not sure that is possible at this point.


Thu Jul 01, 2010 8:20 am
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post 
I would suggest that you always consider comfort first. A home health patient of mine was dying from colon cancer and her daughters were concerned that the pain medications were making her a 'zombie'. They wanted their mother to be more like herself, obviously. That's only natural. But put yourself in your father's place and imagine what it feels like to endure the problems he's having and try to weigh the side effects against the possible relief he might enjoy. It's always a balancing act but comfort should always be primary toward the end of life. God bless you for being such a caring and devoted caregiver! :)

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Thu Jul 01, 2010 9:47 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3369
Location: Vermont
Post 
Re: cold drinks and mucus - I went to a dr. in Mexico about 15 yr. ago because I arrived there with a bronchial infection that got much worse while there. He asked me if I had a history of sinus problems (yes), upper respiratory allergies (yes) and asked if I drank very cold drinks with lots of ice (yes). He said if I stopped using all that ice my problems would diminish or go away.
He also asked me about my penicillin allergy, and I told him I developed it when I was given penicillin for a sore throat, which turned out to be mono. He told me I probably wasn't allergic to penicillin, that if you are given that when you have mono, it just looks like you are having an allergic reaction. My broncitis was significantly better by the next day with the penicillin he gave me.
He was right on both counts. I can now take penicillin, and maybe it's coincidental, but I don't have as many allergy/'sinus problems when I drink less cold drinks.


Thu Jul 01, 2010 10:06 am
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Post 
Thanks for the advice...BTW Tony is my 69 year old husband. Hospice had a hospital bed sent in today. I must say it was upsetting, just another outward sign of decline. Since taking him off the dairy and cold drinks he seems much better, but still not able to swallow well, holds it in his mouth. Will discuss this with the hospice doc on Tuesday, but it will probably be the scop patch.


Thu Jul 01, 2010 9:24 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post 
The anticholinergic-ness (is that a word?) of the scop patch and atropine drops is the same. I would try the drops first, monitor closely, and see what the result is. The side effects are reversible.


Thu Jul 01, 2010 9:40 pm
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Post 
Thanks for the reply Robin...you have no idea how I value your experience. He had the atropine drops two days ago and there did not seem to be any adverse effects, did stop the cough. Only gave them once after lunch. He seems to be the most lucid in the a.m. I believe, and I could be wrong, the namenda from the night before is still in his system. I see an almost immediate result after he takes it . For Tony namenda was the best drug for his cognition. Good to know that the effects of the atropine and scop patch are reversible.


Fri Jul 02, 2010 8:20 am
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 22 posts ]  Go to page Previous  1, 2

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by Maël Soucaze © 2010 phpBB.fr